Hail, Texas
- When
- July 1, 5:41 PM CST
- Where
- Texas County, 3 mi NE of Goodwell
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.633, -101.600
Severe thunderstorms across the western and central Oklahoma panhandle produced high winds and hail during the late evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the western and central Oklahoma panhandle produced high winds and hail during the late evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 1, 2:15 PM CST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT FRI JUL 1 2005 .DISCUSSION... PERSISTENT SHOWERS AND THUNDERSTORMS IN THE EASTERN TEXAS PANHANDLE ARE FINALLY DISSIPATING AS THE OUTFLOW THEY WERE FOCUSED ON IS MOVING WEST INTO THE MORE CAPPED ENVIRONMENT OVER THE CENTRAL PANHANDLES. TO THE WEST...THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG THE MOUNTAINS OF NM AND CO WITH COVERAGE A LITTLE MORE THAN WAS OBSERVED YESTERDAY. EXPECT THIS ACTIVITY TO SLOWLY MOVE EAST THIS EVENING ENTERING THE WESTERN COUNTIES AFTER 00Z AND MOVING ACROSS THE CWA OVERNIGHT. WILL LEAVE THE MODERATE POPS ALONE FOR TONIGHT DUE TO UNCERTAINTY IN THE COVERAGE AND LOCATION OF ANY CONVECTION BUT THIS MAY NEED TO BE INCREASED LATER. THERE MAY BE ONE MORE ROUND OF THUNDERSTORMS TOMORROW NIGHT THOUGH LESS INSTABILITY SUGGESTS COVERAGE WILL BE LESS AND THE CHANCE FOR SEVERE WILL BE DIMINISHED. MID LEVEL WARMING EARLY NEXT WEEK WILL PROBABLY SHUT OFF PRECIP CHANCES FOR OUR AREA LEAVING THE CONVECTION TO THE NORTH IN COLORADO AND KANSAS. QUESTIONS REMAIN ABOUT A FRONT MODELS SUGGEST WILL BE MOVING INTO THE AREA ON MONDAY...HOWEVER WITH THE MAIN UPPER LEVEL DYNAMICS SO FAR NORTH IT IS HARD TO SEE IT MAKING MUCH OF AN IMPACT HERE. I BROUGHT THE FRONT INTO THE NORTHERN TEXAS PANHANDLE THEN STALLED IT MONDAY DROPPING HIGHS SLIGHTLY BEHIND THE FRONT. THE FRONT SHOULD QUICKLY LIFT TO THE NORTH OF THE AREA BY TUESDAY EVEN IF ITS SOUTHWARD PROGRESSION IS AIDED BY CONVECTION FORMING ALONG THE BOUNDARY. THE REMAINDER OF THE PERIOD HAS BEEN LEFT HOT AND DRY THOUGH A NORTHWESTERLY UPPER FLOW REGIME LATE IN THE PERIOD MAY BRING MORE CHANCES FOR MOUNTAIN CONVECTION. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 92 67 96 / 40 10 10 0 BEAVER OK 66 94 68 99 / 50 10 10 0 BOISE CITY OK 63 92 64 95 / 40 20 20 0 BORGER TX 68 94 68 98 / 40 10 10 0 BOYS RANCH TX 66 95 65 96 / 40 10 10 0 CANYON TX 65 94 67 97 / 40 10 10 0 CLARENDON TX 68 92 68 98 / 40 20 0 0 DALHART TX 64 94 64 97 / 40 20 20 0 GUYMON OK 66 94 67 99 / 40 20 20 0 HEREFORD TX 64 95 63 98 / 40 10 10 0 LIPSCOMB TX 67 95 69 97 / 50 20 0 0 PAMPA TX 67 91 69 98 / 40 20 0 0 SHAMROCK TX 70 93 71 99 / 50 20 0 0 WELLINGTON TX 70 93 71 99 / 50 20 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 309 PM CDT FRI JUL 1 2005 OKZ001>003-TXZ001>020-021100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 309 PM CDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT TONIGHT FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES SATURDAY EVENING. SOME STORMS MAY REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER DEVELOPMENTS...AND BE READY FOR ACTIVATION THIS EVENING AND OVERNIGHT TONIGHT...AS WELL AS AGAIN SATURDAY AND SATURDAY NIGHT. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 628 PM CDT FRI JUL 1 2005 OKZ002-020000- TEXAS OK- 628 PM CDT FRI JUL 1 2005 ...STRONG THUNDERSTORM IN TEXAS COUNTY... A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF GOODWELL AT 628 PM CDT...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
The Amarillo radar (KAMA), 156 km away, was scanning. The volume nearest the first event began at 23:40 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464605, 5464606, 5464607.